New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Nanap - June 6

Does anyone ever have the sensation of things crawling on your skin. I have a lot of other symptoms that I know are from fibro,but there are so many other ones that you tend to wonder if everything you feel or experience is from fibro. The feeling of things on my skin is a new one.


kvc33 - June 7

I have had it from taking medications that I was reacting to.


tiredmomma - June 7

YES...this started happening to me on my head a few weeks ago. Very creepy. Still don't know what that is. Maybe anxiety?


PEANUT - June 8

Yes I have this well and I know of 2 other fellow FMS sufferers who experience this as well. We also deal with incredible itching - like you can't get to it. I actually scratch so much at times that I am bruised. I am not on any medications except for very low dose of Trazodone and Clonazepan so I don't think, for me, that it is related to medication. Hang in there everyone and make the best of the day that you are given!


January - June 19

This is called "formication" or "paresthesia" and can be a drug reaction or other things. Here is something I lifted from wikipedia:

"Causes of formication include normal states such as onset of menopause (i.e. hormone withdrawal). Other causes are medical conditions such as pesticide exposure,[2] mercury poisoning, diabetic neuropathy, skin cancer, syphilis, Lyme disease or herpes zoster.[1]
Formication can also sometimes be experienced during high fevers. Itching, tingling and formication often occur when surfacing from a dive or during ascent to altitude (decompression sickness or "the bends").
It can be a side effect of Ritalin (methylphenidate), Adderall (dextro/levo-amphetamine) and Lunesta (eszopiclone) and other prescription drugs or of cocaine or amphetamines. (Accordingly, it goes by the slang term "coke bugs".) Formication can also be a withdrawal symptom of weaning oneself off cocaine, opioids, or amphetamine. It can also accompany alcohol withdrawal in alcoholics, along with delirium tremens, and can often be accompanied by visual hallucinations of insects.[1]"

Google any drug you are taking + "paresthesia" to see if this is a reported side effect. It's worth mentioning to your doctor, perhaps there is a medical problem that can be treated.


January - June 19

Hi Peanut - I just googled Trazodone and Clonazepam with "paresthesia" -- and yes, this is a side effect with both those drugs!

Formication or paresthesia can cause incredible itching in some people… google it, there's a lot of information available.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question